MAUDE Adverse Event Report: PHILIPS HEALTHCARE (SUZHOU) CO., LTD. INCISIVE CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

PHILIPS HEALTHCARE (SUZHOU) CO., LTD. INCISIVE CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number INCISIVE CT
Medical Device Problem Code Intermittent Program or Algorithm Execution (4035)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
This complaint has been evaluated based on the information provided; there is no allegation of death or serious injury.It was reported that patient orientation detected by camera was not correct and incorrect acquisition was made.Issue was identified and a patient rescanned was performed with correct patient position/direction labelled.There was no patient injury or harm reported.However, iia(issue impact assessment) d001255537_rev_c was updated with risk assessment re-evaluated.An internal retrospective review of the complaint has identified this complaint a similar malfunction of a mdr event we have reported.Therefore, this issue has been determined to be a reportable event.Risk evaluation conclusion in iia: poh for s0 ¿ misdiagnosis is estimated at l3 - probable.Poh for s1 ¿ misdiagnosis is estimated at l2 - remote.Poh for s2 ¿ misdiagnosis is estimated at l2 - remote.Poh for s3 ¿ misdiagnosis is estimated at l2 ¿ remote.Philips has completed the investigation of this event.
 
Additional Manufacturer Narrative
The customer reported that patient orientation detected by camera was not correct and incorrect acquisition was made.Issue was identified and a patient rescanned was performed with correct patient position/direction labelled.There was no patient injury or harm reported.Philips engineering investigation concluded that the preliminary cause is a software issue where the algorithm may fail if the patient's appearance is blocked/covered by something beyond camera monitor range/capability (e.G., the patient is placed too deep into the bore or covered by sheet, etc.).  additionally, according to the current design, the auto camera detection of patient orientation will overlap the preset protocol.However, the operator may ignore the change of selected patient orientation.Per the instructions for use manual, the precise position function may be affected by the following conditions: when the patient is covered by sheet, blanket etc., when the patient is not completely covered by the ceiling camera view, e.G.Blocked by the gantry or out of camera's fov etc.When the patient is wearing clothes that reflects light, e.G.Plastic-like clothes.When the patient is wearing black clothes.When the patient is wearing thick clothes.When there are other people around the patient.The patient orientation selected in patient registration page and the selected patient orientation illustration displayed in plan surview page are visible for user before the user confirms the exam protocols to start the scanning process.Users should follow the guidelines described in the instructions for use (ifu).It is vital that the users are aware of the system instructions and functionality, and to strictly follow all steps described in the ifu to ensure the safe operation of the device.   probable cause: system software limitation.Corrective action: correction and removal has been issued to all the affected devices.

Brand Name
INCISIVE CT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH  215024
Manufacturer (Section G)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH   215024
Manufacturer Contact
estelle hilas
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key17993981
Report Number3009529630-2023-00021
Device Sequence Number6726126
Product Code JAK
UDI-Device Identifier00884838105508
UDI-Public00884838105508
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K212441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINCISIVE CT
Device Catalogue Number728144
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Initial Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1622-2023
Patient Sequence Number1
Patient SexUnknown